Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 113, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 24, 2019, 3:41 AM EST. It took effect at Dec 24, 2019, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2019, 3:41 AM EST (08:41 UTC)
- In effect from
- Dec 24, 2019, 10:00 AM EST
- Expired
- Dec 25, 2019, 3:48 AM EST
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
920 WHUS71 KPHI 240841 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 341 AM EST Tue Dec 24 2019 ANZ453>455-242145- /O.NEW.KPHI.SC.Y.0113.191224T1500Z-191225T1200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 AM EST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST WEDNESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt today. Winds will diminish tonight. Seas building to 3 to 5 feet. * WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...From 10 AM this morning to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
653 WHUS71 KPHI 241534 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1034 AM EST Tue Dec 24 2019 ANZ451-452-242000- /O.EXB.KPHI.SC.Y.0113.000000T0000Z-191224T2000Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1034 AM EST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-250445- /O.CON.KPHI.SC.Y.0113.000000T0000Z-191225T1200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1034 AM EST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
068 WHUS71 KPHI 241946 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 246 PM EST Tue Dec 24 2019 ANZ451-452-242100- /O.EXP.KPHI.SC.Y.0113.000000T0000Z-191224T2000Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 246 PM EST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... Conditions have dropped below advisory levels. The advisory will be allowed to expire. $$ ANZ453>455-251000- /O.CON.KPHI.SC.Y.0113.000000T0000Z-191225T1200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 246 PM EST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
583 WHUS71 KPHI 250848 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 348 AM EST Wed Dec 25 2019 ANZ453>455-251000- /O.CAN.KPHI.SC.Y.0113.000000T0000Z-191225T1200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 AM EST Wed Dec 25 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service has cancelled the Small Craft Advisory for the coastal waters from Great Egg Inlet, New Jersey to Fenwick Island, Delaware. $$ Iovino
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:34 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 24, 3:34 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
334 AM EST Tue Dec 24 2019
.SYNOPSIS...
High pressure is forecast to build down from Quebec for today
through Thursday. A cold front approaching from the west is
expected to arrive on Friday, with high pressure following for
Saturday. Low pressure moving across the Great Lakes is
anticipated to bring a warm front through our region on Sunday,
followed by a cold front on Sunday night.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front is working through the northern portion of the
forecast area at this hour. By mid-morning, it should be south
of Delaware. The thick Stratocu to our north will diminish as it
tries to advect into the forecast area. Above that, some cirrus
can be expected through the day. Winds will turn north-
northeasterly. Speeds will be 10 mph or less...up to 15 mph
along the coast. Most areas will make it into the mid to upper
40s with some hitting 50.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
High pressure centered over Quebec will bleed down across the
eastern seaboard. As a result, the northeast winds will be less
than 5 mph through the overnight. The column is quite dry, so
nothing more than cirrus is expected. Lows will drop into the
20s for most of us.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The eastern states are forecast to remain under a mid level
ridge during the period from Wednesday through Sunday. The
pattern should bring mainly dry weather and above normal
temperatures to our region. Daytime highs will likely range
around 6 to 10 degrees above normal.
A short wave trough riding along the top of the mid level ridge
from the Great Lakes to New England on Friday will bring our
only chance of precipitation during the balance of this week.
There is a chance of light rain from late Thursday night into
Friday mainly from the Poconos into northern New Jersey.
Temperatures in that area may be right near the freezing mark
during the hours around daybreak on Friday. As a result, we have
mentioned a chance of freezing rain, as well. We will continue
to refine the forecast as we get closer to the event. Presently,
the threat of a light ice accumulation appears marginal.
Our next widespread precipitation event appears as though it
will be from Sunday into Monday. A mid level trough is expected
to make its way from the Mississippi River Valley on Sunday to
the eastern states on Monday. Surface low pressure is
anticipated to move across the Great Lakes at that time, pulling
a warm front through our region on Sunday, followed by a cold
front on Sunday night. There is a strengthening signal in the
models indicating the potential for some moderate to heavy
rainfall at that time in our region. The forecast temperature
profiles suggest a mostly liquid precipitation event for us.
However, it may begin as a brief period of ice in the elevated
terrain up north on Sunday morning, and it may end as snow in
that same area on Monday.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Where winds have dropped to near zero across the
southern half of the forecast area, visibilities have dropped a
bit and are approaching MVFR. This trend could continue until
the front works through. So can't rule out some MVFR through
daybreak for terminals like KILG, KMIV, and KACY. Further north,
stratocu is trying to push south across the Poconos, but are
getting caught up by terrain. We could see some clouds bleed
over for some occasional MVFR at KABE and KRDG. Outside of that,
VFR is expected today. North to northeast winds can be expected
around 10 kt. High confidence conditions will be VFR by mid-
morning.
Tonight...Mainly VFR. Can't rule out some localized MVFR
conditions due to fog.
OUTLOOK...
Wednesday...Mainly VFR. Variable wind less than 10 knots. High
confidence.
Wednesday night...Mainly VFR. Localized MVFR/IFR conditions are
possible toward morning. Variable wind less than 10 knots. Low
confidence in the development and coverage of the low
conditions.
Thursday...Mainly VFR. Localized MVFR/IFR conditions are
possible. Northeast wind 5 to 10 knots. Low confidence in the
development and coverage of the low conditions.
Thursday night...MVFR/IFR conditions are possible. Northeast to
east wind 5 to 10 knots. Low confidence in the development and
coverage of the low conditions.
Friday...MVFR/IFR conditions are possible. Southeast wind 5 to
10 knots, becoming southwest. Low confidence in the development
and coverage of the low conditions.
Friday night and Saturday...Mainly VFR. West wind 5 to 10
knots. Medium confidence.
&&
.MARINE...
Today...Models have come in a touch hotter regarding winds.
After coordinating with Wakefield, we will issue a SCA south of
Great Egg. Sub-SCA conditions are expected north of Great Egg.
North to northeast winds around 15 kt with gusts to 20 kt north
and 25 kt south. Seas 2 to 4 ft.
Tonight...Although winds are expected to subside as we move
through the overnight, seas will take some time to do the same.
That said, we could see some 5 footers south of Great Egg
through the night. As a result, the SCA will run through 12z
Wednesday.
OUTLOOK...
Wednesday through Saturday...No marine headlines are
anticipated.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 10 AM this morning to 7 AM EST
Wednesday for ANZ453>455.
&&
Synopsis...Iovino
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...Iovino
Aviation...Iovino/Kruzdlo
Marine...Iovino/KruzdloHazardous weather outlook, Dec 24, 3:38 AM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 338 AM EST Tue Dec 24 2019 NJZ001-007-008-PAZ054-055-250845- Sussex-Warren-Morris-Carbon-Monroe- 338 AM EST Tue Dec 24 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of light freezing rain from late Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060>062-070- 071-101>106-250845- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 338 AM EST Tue Dec 24 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-250845- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 338 AM EST Tue Dec 24 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.